Vol. 31, No. 3, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
The closed prime subgroups of certain ordered permutation groups

Stephen H. McCleary

Vol. 31 (1969), No. 3, 745–753
Abstract

The group G = A(Ω) of all order-preserving permutations of a chain Ω becomes a lattice-ordered group when ordered pointwise, i.e., f g if and only if βf βg for all β Ω. Lloyd showed that for each ω Ω, the stabilizer subgroup Gω = {g G|ωg = ω} is a closed prime subgroup of G. Our main result (Theorem 11) states that besides G itself, these subgroups, together with the stabilizer subgroups of Dedekind cuts of Ω, comprise all of the closed prime subgroups of G.

Mathematical Subject Classification
Primary: 06.75
Milestones
Received: 19 June 1969
Published: 1 December 1969
Authors
Stephen H. McCleary